Alert archive / California / Flash Flood Warnings in 2009

Flash Flood Warning 8, NWS Los Angeles, CA

December 13, 2009Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Dec 13, 2009, 12:55 AM PST for Los Angeles County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 13, 2009, 12:55 AM PST (08:55 UTC)
Expired
Dec 13, 2009, 4:39 AM PST
In force
4 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 72 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KLOX 130855
FFWLOX
CAC037-131245-
/O.NEW.KLOX.FF.W.0008.091213T0855Z-091213T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1255 AM PST SUN DEC 13 2009

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE MORRIS AND STATION BURN AREAS IN CENTRAL AND EASTERN LOS ANGELES COUNTY

* UNTIL 445 AM PST

* AT 1250 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A BAND OF MODERATE TO HEAVY SHOWERS MOVING INTO THE STATION AND MORRIS
  BURN AREAS. BRIEF HEAVY DOWNPOURS WITH RAINFALL RATES LOCALLY EXCEEDING
  ONE HALF INCH PER HOUR WILL LIKELY PRODUCE ADDITIONAL FLASH FLOODING AND
  DEBRIS FLOWS IN THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.

&&

LAT...LON 3438 11836 3443 11830 3445 11802 3427 11781
      3412 11782 3418 11816 3420 11825 3424 11839

$$

GOMBERG

MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
3 follow-up statements
000 
WGUS76 KLOX 130924
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
124 AM PST SUN DEC 13 2009

CAC037-131245-
/O.CON.KLOX.FF.W.0008.000000T0000Z-091213T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
124 AM PST SUN DEC 13 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM PST FOR THE
STATION AND MORRIS BURN AREAS IN CENTRAL AND EASTERN LOS ANGELES COUNTY...

AT 110 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE
TO HEAVY SHOWERS MOVING INTO THE STATION AND MORRIS BURN AREAS IN LOS
ANGELES COUNTY. SIGNIFICANT RAINFALL HAS ALREADY OCCURRED ACROSS THESE
BURN AREAS...WITH 24 HOUR RAINFALL AMOUNTS ALREADY EXCEEDING 4 INCHES
IN SOME LOCATIONS. BRIEF HEAVY DOWNPOURS ON TOP OF THESE ALREADY SATURATED
GROUNDS WILL LIKELY BRING ADDITIONAL FLASH FLOODING AND DEBRIS FLOWS
ACROSS THE STATION AND MORRIS BURN AREAS. RAINFALL RATES BETWEEN
ONE QUARTER AND ONE THIRD OF AN INCH PER HOUR WILL BE COMMON ACROSS
THE WARNING AREA...WITH LOCAL RATES EXCEEDING ONE HALF INCH PER HOUR
ACROSS SOUTH FACING SLOPES AND NEAR HEAVIER SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.

&&

LAT...LON 3438 11836 3443 11830 3445 11802 3427 11781
      3412 11782 3418 11816 3420 11825 3424 11839

$$

GOMBERG

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
000 
WGUS76 KLOX 131035
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
235 AM PST SUN DEC 13 2009

CAC037-131245-
/O.CON.KLOX.FF.W.0008.000000T0000Z-091213T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
235 AM PST SUN DEC 13 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM PST FOR THE
STATION AND MORRIS BURN AREAS IN CENTRAL AND EASTERN LOS ANGELES COUNTY...

AT 225 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE
TO HEAVY SHOWERS AFFECTING THE STATION AND MORRIS BURN AREAS IN LOS
ANGELES COUNTY. SIGNIFICANT RAINFALL HAS ALREADY OCCURRED ACROSS THESE
BURN AREAS...WITH 24 HOUR RAINFALL AMOUNTS ALREADY EXCEEDING 4 INCHES
IN SOME LOCATIONS. BRIEF HEAVY DOWNPOURS ON TOP OF THESE ALREADY SATURATED
GROUNDS WILL LIKELY BRING ADDITIONAL FLASH FLOODING AND DEBRIS FLOWS
ACROSS THE STATION AND MORRIS BURN AREAS. RAINFALL RATES LOCALLY IN
EXCESS OF ONE HALF INCH PER HOUR HAVE ALREADY BEEN OBSERVED AT THE
STATION BURN AREA SINCE 1 AM...WITH THESE HIGHER INTENSITY RAINFALL RATES
NOW MOVING INTO THE MORRIS BURN AREA AS OF 230 AM.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.

&&

LAT...LON 3438 11836 3443 11830 3445 11802 3427 11781
      3412 11782 3418 11816 3420 11825 3424 11839

$$

GOMBERG

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
000 
WGUS76 KLOX 131239
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
439 AM PST SUN DEC 13 2009

CAC037-131242-
/O.CAN.KLOX.FF.W.0008.000000T0000Z-091213T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
439 AM PST SUN DEC 13 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL LOS ANGELES
COUNTY...

THE FLASH FLOOD WARNING FOR THE MORRIS AND STATION BURN AREAS IN 
CENTRAL AND EASTERN LOS ANGELES COUNTY HAS BEEN CANCELLED.

AT 430 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED 
DECREASING SHOWERS ACROSS MUCH OF LOS ANGELES COUNTY. THERE WILL 
CONTINUE TO BE A FEW SHOWERS ACROSS BOTH THE STATION AND MORRIS BURN 
AREAS...BUT WELL BELOW USGS THRESHOLDS. THERE COULD BE SOME MINOR 
DEBRIS FLOWS AS THE GROUND IS VERY SATURATED AND A FEW MODERATE 
SHOWERS WILL MOVE ACROSS THE REGION EARLY THIS MORNING.

LAT...LON 3438 11836 3443 11830 3445 11802 3427 11781
      3412 11782 3418 11816 3420 11825 3424 11839

$$

KAPLAN/ASR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 8:45 PM PST, 4 hours 10 minutes earlier.

Area forecast discussion, Dec 12, 8:45 PM PST, 4 hours 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
845 PM PST SAT DEC 12 2009

...UPDATED AVIATION SECTION...

.SYNOPSIS...

PERIODS OF RAIN...HIGH ELEVATION SNOW...AND STRONG WINDS WILL
CONTINUE THROUGH TONIGHT...THEN TAPER OFF ON SUNDAY. A WEAK HIGH
PRESSURE SYSTEM WILL BUILD IN EARLY NEXT WEEK...BRINGING DRY
WEATHER AND WARMER TEMPERATURES THROUGH FRIDAY.

&&

.SHORT TERM (TONIGHT-TUESDAY)...

ONE FRONT IS CURRENTLY OVER L.A. COUNTY AND IS PRODUCING MODERATE
ISOLATED HEAVY RAIN. A POST FRONTAL TROF WHICH WILL USHER IN THE
BULK OF THE COLD AIR ALONG WITH ANOTHER SHOT OF HEAVIER SHOWER
ACTIVITY IS NOW OVER SLO COUNTY AND WILL SWEEP THROUGH THE AREA
OVERNIGHT. IN BETWEEN THE FRONT AND THE TROF IS AN AREA OF
RELATIVELY CALM WEATHER WITH NO OR ONLY LIGHT RAIN. OVER THE PAST 24
HOURS THE COASTS HAVE RECEIVED ABOUT A HALF TO AN INCH OF RAIN...THE
VLYS HAVE SEEN BETWEEN 1 AND 2 INCHES OF RAIN...AND THE MOUNTAINS
HAVE SEEN BETWEEN 2 AND 3 INCHES WITH LOCAL 4 INCHES. OVERNIGHT AN
ADDITIONAL HALF TO ONE INCH OF RAIN WILL LIKELY FALL.

THE THUNDER CHCS SEEM TO BE DIMINISHING AS THE LIS ARE TRENDING
MORE POSITIVE AND THE JET DYNAMICS ARE NOT VERY STRONG. THERE IS
ENOUGH COLD AIR ADVECTION WITH THE TROF TO STILL WARRANT ISOLATED
THUNDERSTORMS.

THE SOUTH FLOW HAS INCREASED THE SNOW LEVEL TO OVER 7000 FEET AND IT
IS ONLY AT OUR ABOVE THESE VALUES WHERE SIGNIFICANT SNOW WILL FALL.

THE WNW TO ESE FLOWING 130 KT JET STREAM IS OVER SLO COUNTY AND WILL
NOT SAG ANY FURTHER SOUTH. STILL 120 KT IS OVER THE AREA AND ALL OF
THE MOUNTAINS ARE RECEIVING WARNING LEVEL GUSTS THESE GUSTS ARE
COVERED BY A WINTER STORM WARNING FOR THE LA/VTA MTNS AND A HIGH
WIND WARNING FOR THE SLO/SBA MOUNTAINS. THE LOW LEVEL SOUTH WINDS
ARE KEEPING THE STRONGER WINDS ALOFT AND THE CURRENT WIND ADVISORIES
ARE STRUGGLING SOME BUT THE WINDS SHOULD PICK UP LATER WHEN THE POST
FRONTAL TROF COMES THROUGH WITH THE COLD AIR SUBSIDENCE.

FORECAST IS STILL ON TRACK AFTER THE POST FRONTAL TROF PASSES.
EXPECT SHOWERS AND CLOUDS TO DIMINISH AND SUNDAY COULD TURN OUT TO
BE FAIRLY PLEASANT IF NOT SOMEWHAT COOL.

...FROM PREVIOUS DISCUSSION...

THE NORTHERN SLOPES WILL MOST LIKELY SEE PRECIPITATION
CONTINUING INTO SUNDAY AFTERNOON AND POSSIBLY INTO MONDAY MORNING.
BY MONDAY AFTERNOON...A NORTHWEST FLOW ALOFT AND RIDGING ALOFT WILL
BUILD OVER THE AREA...BRINGING DRIER AND WARMER CONDITIONS THROUGH
TUESDAY.

.LONG TERM...A SHORTWAVE RIDGE PATTERN WILL PUSH EAST OVER THE
AREA ON TUESDAY NIGHT ALLOWING A SOUTHWEST FLOW ALOFT TO DEVELOP.
THIS SHOULD NOT PERMIT A WARMING TREND TO CONTINUE. A WEAK TROUGH
ATTEMPTS TO DEVELOP ON WEDNESDAY...PUSHING POSSIBLY PRECIPITATION
SOUTH INTO AREAS NORTH OF POINT CONCEPTION. DRY CONDITIONS WILL
LIKELY CONTINUE FOR AREAS SOUTH OF THE POINT. A WEAK OFFSHORE
EVENT COULD DEVELOP BEHIND THE TROUGH.

GOING INTO NEXT WEEKEND...BOTH THE GFS AND ECMWF ARE STARTING TO
DEVELOP ANOTHER TROUGH WITH SOUTHERLY FLOW FOR NEXT WEEKEND OR
EARLY THE FOLLOWING WEEK. THIS TROUGH WAS DOWNPLAYED FOR NOW...BUT
THIS WILL HAVE TO BE MONITORED BY FUTURE SHIFTS.

&&

.AVIATION...13/0000Z.
RAIN WILL CONTINUE OVER ALL TAF SITES THROUGH SUNDAY MORNING...HEAVY
AT TIMES. TAFS WILL BE GENERALLY UNRELIABLE AS CIGS AND VIS WILL
VARY FREQUENTLY BETWEEN IFR AND MVFR...AND BRIEFLY LIFR IN HEAVY
SHOWERS. SOUTH WINDS WILL GRADUALLY SHIFT TO THE WEST AND NORTHWEST
BY SUNDAY MORNING.

KLAX...POOR CONFIDENCE IN TAF. CIGS AND VIS WILL VARY FREQUENTLY
THROUGH 18Z...THEN GOOD CONFIDENCE IN VFR AFTER THAT AS THE RAIN
MOVES EAST. SOUTH WINDS SHOULD SHIFT TO THE WEST AND NORTHWEST BY
13Z.

KBUR...POOR CONFIDENCE IN TAF. CIGS AND VIS WILL VARY FREQUENTLY
THROUGH THE ENTIRE TAF VALID TIME.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
HIGH WIND WARNING (SEE LAXHWWLOX).
FLASH FLOOD WATCH (SEE LAXFFALOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

SYNOPSIS...B/HALL
PUBLIC...HALL/ASR
AVIATION...MEIER

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 12, 8:00 PM PST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
800 PM PST SAT DEC 12 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-131400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
800 PM PST SAT DEC 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A POWERFUL WINTER STORM WILL AFFECT THE AREA TONIGHT THROUGH SUNDAY
MORNING...BRINGING HEAVY RAIN...HIGH ELEVATION SNOW..AND STRONG
DAMAGING WINDS. THIS STORM IS EXPECTED TO PRODUCE SIGNIFICANT
RAINFALL ACROSS THE AREA WITH UP TO 3 INCHES POSSIBLE IN SOME
FOOTHILL AND MOUNTAIN LOCATIONS THROUGH EARLY SUNDAY MORNING. THIS
AMOUNT OF RAINFALL...COMBINED WITH THE POTENTIAL FOR RAINFALL RATES
IN EXCESS OF ONE HALF INCH PER HOUR...WILL RESULT IN THE POTENTIAL
FOR MUD AND DEBRIS FLOWS IN AND AROUND THE RECENT BURN AREAS. THERE
IS ALSO A THREAT OF THUNDERSTORM ACTIVITY ACROSS THE AREA THROUGH
THE NIGHT...INCLUDING OVER THE COASTAL WATERS.

SNOW LEVELS WILL REMAIN RATHER HIGH THROUGH TONIGHT...ABOVE 6000
FEET...BEFORE LOWERING ON SUNDAY MORNING. HIGHEST RESORT AREAS WILL
LIKELY SEE SIGNIFICANT SNOWFALL. AS THE FRONT MOVES THROUGH...IT
WILL BRING STRONG AND GUSTY SOUTHERLY WINDS TO THE AREA...WITH WIND
GUSTS TO BETWEEN 50 AND 70 MPH POSSIBLE IN SOME AREAS TONIGHT.

IN ADDITION...THERE WILL BE A HIGH RISK OF RIP CURRENTS ACROSS AREA
BEACHES THROUGH SUNDAY.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

ON SUNDAY MORNING...THE STORM WILL MOVE EAST OF THE AREA.
HOWEVER...LIGHT SHOWER ACTIVITY MAY CONTINUE THROUGH THE AFTERNOON.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEIER

In the hours before

Local storm report, Dec 12, 8:10 PM PST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
810 PM PST SAT DEC 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     NON-TSTM WND GST 3 SE BIG PINES          34.35N 117.65W
12/12/2009  M70 MPH          LOS ANGELES        CA   MESONET

            SUSTAINED WINDS OF 47 MPH WITH GUSTS TO 70 MPH OUT OF THE
            SOUTH AT WRIGHTWOOD...ELEVATION 6900 FEET.

&&

MEIER
Local storm report, Dec 12, 9:17 PM PST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
917 PM PST SAT DEC 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     NON-TSTM WND GST 6 N ALTADENA            34.28N 118.14W
12/12/2009  M60 MPH          LOS ANGELES        CA   MESONET

            WIND GUST TO 60 MPH OUT OF THE SOUTH AT CLEAR CREEK
            RAWS...ELEVATION 3000 FEET.

0854 PM     NON-TSTM WND GST BIG PINES               34.38N 117.69W
12/12/2009  M64 MPH          LOS ANGELES        CA   MESONET

            WIND GUST TO 64 MPH OUT OF THE SOUTH AT BIG PINES
            RAWS...ELEVATION 6900 FEET.

0854 PM     NON-TSTM WND GST 5 SE PEARBLOSSOM        34.45N 117.84W
12/12/2009  M58 MPH          LOS ANGELES        CA   MESONET

            WIND GUST TO 58 MPH OUT OF THE SOUTH AT VALYERMO
            RAWS...ELEVATION 3800 FEET.

&&

MEIER
Local storm report, Dec 12, 11:16 PM PST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1116 PM PST SAT DEC 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     NON-TSTM WND GST 5 S PALMDALE            34.53N 118.09W
12/12/2009  M60 MPH          LOS ANGELES        CA   MESONET

            SUSTAINED WINDS 32 MPH WITH GUSTS TO 60 MPH OUT OF THE
            SOUTHWEST AT LAKE PALMDALE RAWS...ELEVATION 3000 FEET

&&

MEIER
Special weather statement, Dec 13, 12:19 AM PST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1219 AM PST SUN DEC 13 2009

CAZ034>037-051-052-130900-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-SAN LUIS OBISPO COUNTY
INTERIOR VALLEYS CA-SAN LUIS OBISPO COUNTY MOUNTAINS CA-SANTA BARBARA
COUNTY CENTRAL COAST CA-SANTA BARBARA COUNTY MOUNTAINS CA-SANTA YNEZ
VALLEY CA-
1219 AM PST SUN DEC 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN LUIS OBISPO AND
NORTHWESTERN SANTA BARBARA COUNTIES UNTIL 100 AM PST...

AT 1212 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM MOVING ACROSS THE CENTRAL COAST OF SAN LUIS
OBISPO COUNTY. A STORM SPOTTER IN BAYWOOD PARK REPORTED A STRONG
THUNDERSTORM WITH FREQUENT LIGHTNING AND WIND GUSTS TO 45 MPH.  THIS
STORM WAS MOVING EAST AT 35 MPH.

HAIL UP TO ONE QUARTER INCH IN DIAMETER IS EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SAN LUIS OBISPO...MORRO BAY...PISMO BEACH...ARROYO GRANDE AND
  SANTA MARIA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3561 12030 3485 12016 3490 12067 3503 12063
      3508 12062 3513 12064 3517 12072 3514 12074
      3519 12085 3525 12089 3533 12086 3540 12086
      3543 12089 3545 12099 3549 12103
TIME...MOT...LOC 0814Z 180DEG 0KT 3506 12080 $$

KAPLAN/ASR

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 4:11 PM PSTFlash Flood WarningLOXLos Angeles2 hr
Dec 12, 4:14 PM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Dec 12, 4:31 PM PSTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara3 hr
Dec 12, 6:12 PM PSTFlash Flood WarningLOXLos Angeles3 hr
Dec 12, 7:03 PM PSTAreal Flood AdvisoryLOXLos Angeles4 hr
Dec 12, 9:33 PM PSTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara, Ventura3 hr
Dec 12, 10:47 PM PSTAreal Flood AdvisoryLOXLos Angeles6 hr
Dec 12, 11:53 PM PSTSpecial Marine WarningLOX37 min
Dec 13, 12:19 AM PSTSpecial Weather StatementLOXSan Luis Obispo41 min
Dec 13, 12:25 AM PSTSpecial Marine WarningLOX20 min
Dec 13, 12:45 AM PSTSevere Thunderstorm WarningLOXSan Luis Obispo, Santa Barbara60 min
Dec 13, 1:55 AM PSTSpecial Weather StatementLOXSanta Barbara50 min
Dec 13, 4:33 AM PSTAreal Flood AdvisoryLOXLos Angeles117 min
Dec 13, 8:38 AM PSTSmall Craft Advisory for Hazardous SeasLOX18 hr

Nearby

Flash Flood Warnings in California, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.